Olive Leaf Should I stop?

Discussion in 'Fibromyalgia Main Forum' started by spendfrith, Feb 26, 2007.

  1. spendfrith

    spendfrith New Member

    I have been taking one capsule a day for about six weeks.

    I am feeling worse. My sleep pattern has slipped further out of line, and I am sooo tired.

    This is a pretty low dose, snd I am wondering how long this Herx reaction can go on for. I have been sick with CFIDS for five years.

    Maybe I am one of the people who it does not help. Has anyone experienced this kind of response?
  2. AllWXRider

    AllWXRider New Member

    I think rather that your viral condition is worsening.

    My neighbor was a nurse who recovered from Epstein Barr. She was told to take 450mg standardized extract, 3X day. Along with Alpha Lipoic Acid and Vitamin C. She took it for 6 months before she recovered. Her recovery was overnight! One morning she woke up and said "WOW, I was really sick!".

    Oh, she also had a hair analysis done...she is high in Lead.

    Of the several CFS ppl that I've read about or talked to, this is typical. The last symptom to go away is the fatigue.

    Have you checked yourself for toxic metals?
  3. deliarose

    deliarose New Member

    I believe, (and please double check this) that some researchers believe that viruses hang on to metals.

    So get rid of the viruses, and the metals will go with.

    I think that's the view of Jill St. James.

    OLE: you could be herxing. maybe back off on the dose, or take a breather?

    My infectious disease doc recommended this for my CFS.

    I was using Transfer fActor at the same time, and I definitely herxed. It made me sleep .. knocked me out.. for a couple of hours a day.

    That eventually wore off. I'm doing much better now. WAAAAAAAAAAAAAY better.

    Delia
  4. cherylsue

    cherylsue Member

    Are you being treated by a CFS doc? Five years is way too long to go without an approved CFS protocol. Have you been tested for Lyme's? Do you have intestinal problems? You need to be tested to see if your condition is bacterial, viral, etc. Then the treatment begins from there.

    You may be allergic to the Olive Leaf. I doubt if you would herx on just one capsule. Nature's Resource brand is pretty good.

    Good luck in finding a good doctor to work with you.

    Hugs,
    CherylSue
  5. pumpkinpatch

    pumpkinpatch New Member

    I'm taking Olive Leaf 3 caps per day and no side effects but my mother can't even take one and she is down for the count. I think it relates to viral load.

    Cindy
  6. kbak

    kbak Member

    Hi,
    Olive Leaf boosts your immune system. What you need is something that modulates your immune system so you don't get that sick feeling.

    I use olive leaf only when I know I'm coming down with something. Otherwise it's to heard to take. It works wonderful to kill a cold or flu, but I would never use it on a daily basis.

    What I use on a daily basis is Transfer factor immune spray. It helps me feel better without the side effects.

    Take Care,
    kbak
  7. spendfrith

    spendfrith New Member

    It is the only supplement. Most things either have no effect or make me feel worse, so I started out small.

    I have a gluten free diet and am careful to eat natural foods, so I think actually my nutritional status is good. Except I have also recently lost my appetite and my weight has dropped from slim to skinny.

    I had not considered metal poisoning. I used to live in an old house with lead pipes. My sister and I both got sick about three months after the meningitis vaccine we were given at age 15. We always thought that caused the illness, as it was gradual onset. Maybe we were wrong.

    I am encouraged that other people recover suddenly after long term OLE. I think I will check out the metals thing, and take some Vitamin C.

    I have not been to a doctor about my CFIDS in about 3 years. Maybe I should go back and see if there are any new resources avilable to me.
  8. pumpkinpatch

    pumpkinpatch New Member

    I found this for you on a olive leaf website: This might help.

    Cindy


    Olive leaf extract is potent stuff. It can generate an internal cleansing action that may similarly cause significant detox symptoms. Refer to the next chapter about what to do if you experience such a reaction.

    "Die-off" Effect
    "Die-off" symptoms can begin almost immediately after starting the supplement. It can hit different people in different ways. Reactions include extreme fatigue, diarrhea, headaches, muscle/joint achiness or flu-like symptoms. Severity differs also from person to person, depending on the extent of infection.

    Keep in mind that such symptoms are positive signs. Nevertheless, they can be unpleasant. Some people may not want to continue because of the discomfort. Others handle it better. Others experience no such effect.

    Here's what to do in case of substantial detoxification symptoms:

    * Reduce the number of tablets, or even stop them altogether for a while.

    * You may need a day or two, or even a week, to allow your body to process the "die-off."

    * * When you feel better, you can resume the supplement at a low dose and increase slowly.

    * Holistic practitioners can usually provide a supportive detoxification program for individuals who experience a strong "die-off" response. In my clinic, this program includes taking vitamin C to bowel tolerance. Such a regimen is best done under professional guidance.

    Other than the "die-off" detoxification effect among some individuals, olive leaf extract appears to create no side effects. Past research with calcium elenolate, the derivative or oleuropein, included safety studies with laboratory animals. They were dosed orally and also via injection. The only symptom observed was a mild irritation of the mucous membrane among some animals at the injection site. Since olive leaf extract is taken orally, this observation is basically irrelevant.

    The research indicated that doses many times higher than recommended are unlikely to produce toxic or other adverse side effects. During 1993 testing of the liquid form of the product against the herpes virus, there were no observed or reported side effects.
  9. AllWXRider

    AllWXRider New Member

    I bought a beautiful, yet really run down old house. Gramma called it a Gingerbread house. Lead pipes coming into the house. FYI for anyone else that may live in Fort Worth, TX. Lots of lead pipes here.

    Lead weakens the immune system and may have started the ball rolling with the meningitis.

    "Lead is a very strong poison. When a person swallows a lead object or inhales lead dust, some of the poison can stay in the body and cause serious health problems. A single high, toxic dose of lead can cause severe emergency symptoms. However, it is more common for lead poisoning to build up slowly over time. This occurs from repeated exposure to small amounts of lead. In this case, there may not be any obvious symptoms, but the lead can still cause serious health problems over time, such as difficulty sleeping or lowered IQ in children."

    http://www.nlm.nih.gov/medlineplus/ency/article/002473.htm

    Government National Institute of Health